Alert archive / West Virginia / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 65, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jun 11, 2014, 3:36 PM EDT for 5 counties in West Virginia. It was in force for 24 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 11, 2014, 3:36 PM EDT (19:36 UTC)
- Expired
- Jun 11, 2014, 4:00 PM EDT
- In force
- 24 min
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
Counties Braxton County, WV, Calhoun County, WV, Clay County, WV, Gilmer County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 98 km from the middle of the area, began a volume at 19:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 11, 3:40 PM EDT | TSTM WND DMG | 2 Se Wallback, WV | REPORTED THAT A LARGE PINE TREE WAS UPROOTED AND TOPPLED ONTO NEIGHBORS GARAGE AND VEHICLES. ALSO REPORTS NUMEROUS OTHER LARGE LIMBS AND SMALL TREES 6-8 IN DIAMETER SNAPPED OR DOWN. HESITANT TO ESTIMATE A WIND SPEED...JUST STATED THAT IT WAS VERY STRONG. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 11, 2:06 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Pittsburgh, PA (KAGC), launched 12:00Z, 7.6 hours before the alert went out and 191 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1314 m above ground
- 0-6 km bulk shear
- 42 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 163 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
648
WUUS51 KRLX 111936
SVRRLX
WVC007-013-015-021-087-112000-
/O.NEW.KRLX.SV.W.0065.140611T1936Z-140611T2000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
336 PM EDT WED JUN 11 2014
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BRAXTON COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF SUTTON...
SOUTHERN CALHOUN COUNTY IN WEST VIRGINIA...
CLAY COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF CLAY...
GILMER COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITY OF GLENVILLE...
SOUTHEASTERN ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 400 PM EDT
* AT 331 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM 8 MILES NORTH OF WALLBACK TO BIG OTTER TO CLAY...OR ALONG A
LINE EXTENDING FROM 13 MILES SOUTHEAST OF SPENCER TO 10 MILES NORTH
OF CLAY TO CLAY...MOVING NORTHEAST AT 55 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GASSAWAY...CEDAR CREEK STATE PARK AND ARNOLDSBURG.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
29 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT HAIL OR STRONG WIND TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3902 8072 3899 8070 3890 8060 3886 8058
3887 8056 3885 8054 3886 8053 3877 8047
3855 8078 3851 8088 3850 8086 3839 8102
3854 8117 3866 8132 3908 8083
TIME...MOT...LOC 1936Z 225DEG 47KT 3872 8112 3865 8100
3852 8093
$$
502 follow-up statements
698
WWUS51 KRLX 111951
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
351 PM EDT WED JUN 11 2014
WVC007-013-015-021-087-112000-
/O.CON.KRLX.SV.W.0065.000000T0000Z-140611T2000Z/
GILMER WV-CLAY WV-CALHOUN WV-BRAXTON WV-ROANE WV-
351 PM EDT WED JUN 11 2014
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 400 PM EDT
FOR EAST CENTRAL ROANE...BRAXTON...SOUTHERN CALHOUN...NORTHEASTERN
CLAY AND GILMER COUNTIES...
AT 350 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NORMANTOWN TO CEDARVILLE TO GASSAWAY...OR ALONG A LINE
EXTENDING FROM 9 MILES SOUTHWEST OF GLENVILLE TO 10 MILES NORTHWEST
OF SUTTON TO SUTTON...MOVING NORTHEAST AT 55 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
EXCHANGE...CEDAR CREEK STATE PARK...FLATWOODS...HEATERS...BALDWIN...
TROY...STOUTS MILLS...LINN...COXS MILLS...SAND FORK AND BURNSVILLE
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
36 AND 83.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
VERY HEAVY RAIN WILL ALSO FALL FROM THIS LINE OF SEVERE
THUNDERSTORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY
FILL ROADSIDE DITCHES AND SMALL STREAMS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3903 8074 3890 8060 3886 8058 3887 8056
3885 8054 3886 8053 3882 8051 3848 8097
3869 8128 3908 8083
TIME...MOT...LOC 1951Z 225DEG 47KT 3886 8094 3879 8082
3866 8075
$$
50108
WWUS51 KRLX 111958
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
358 PM EDT WED JUN 11 2014
WVC007-013-015-021-087-112007-
/O.EXP.KRLX.SV.W.0065.000000T0000Z-140611T2000Z/
GILMER WV-CLAY WV-CALHOUN WV-BRAXTON WV-ROANE WV-
358 PM EDT WED JUN 11 2014
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ROANE...
BRAXTON...SOUTHERN CALHOUN...NORTHEASTERN CLAY AND GILMER COUNTIES
WILL EXPIRE AT 400 PM EDT...
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
36 AND 82.
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE LIMITS
AND NO LONGER POSES A SEVERE WEATHER THREAT...THUS THE SEVERE
THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE. HOWEVER...GUSTY
WINDS AROUND 40 TO 50 MPH...AND PEA SIZE HAIL...ARE STILL POSSIBLE
WITH THIS STORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR CENTRAL WEST VIRGINIA.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT SEVERE WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3903 8074 3890 8060 3886 8058 3887 8056
3885 8054 3886 8053 3882 8051 3848 8097
3869 8128 3908 8083
TIME...MOT...LOC 1957Z 225DEG 47KT 3891 8087 3884 8075
3871 8068
$$
50What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 11, 3:26 PM EDT, 10 minutes earlier.
Area forecast discussion, Jun 11, 3:26 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 326 PM EDT WED JUN 11 2014 .SYNOPSIS... A LOW PRESSURE SYSTEM BRINGS UNSETTLED WEATHER THROUGH THURSDAY. A COLD FRONT CROSSES FRIDAY INTO FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE TO START THE WEEKEND. WARM FRONT MOVES THROUGH SUNDAY. && .NEAR TERM /THROUGH THURSDAY/... MODELS CONTINUE TO SHOW AN APPROACHING LOW PRESSURE SYSTEM...AND ASSOCIATED UPPER TROUGH MOVING INTO THE CWA THIS AFTERNOON AND EVENING. PW VALUES OBSERVED ACROSS THE REGION ARE AROUND 1.25 TO 1.50 INCHES ATTM. STORMS ARE FIRING WITH HEATING ALONG LEFT OVER BOUNDARIES FROM YESTERDAYS STORMS. SOME STORMS COULD BECOME SEVERE AS WELL THIS AFTERNOON PRODUCING HAIL...WIND AND HEAVY DOWNPOURS. MUCH OF THE CWA UNDER A SLIGHT RISK...AS WELL AS EXCESSIVE RAINFALL POTENTIAL. THESE SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS. A WEAK TROF IS EXPECTED TO CROSS THE REGION DURING THE DAY TOMORROW WILL KEEP THE CHANCES FOR CONVECTION GOING. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... UPPER LEVEL SYSTEM MOVES OUT OF THE AREA BY THURSDAY NIGHT...BUT A NEW SYSTEM WITH A COLD FRONT WILL PUSH THROUGH THE AREA LEADING TO MORE CONVECTION. FAIRLY UNSTABLE...BUT LIGHT FLOW SO NOT REALLY CONCERNED WITH SEVERE BUT WATER COULD BE AN ISSUE. CLEARING OUT ON FRIDAY BEHIND THE COLD FRONT. HIGH PRESSURE BUILDS IN FOR DRY WEATHER SAT...ALTHOUGH THE GFS SHOWS THE RETURN OF MOISTURE FROM THE SW WITH THE FRONT PIVOTING AND RETURNING AS A WARM FRONT LATE IN THE DAY. TEMPERATURES FOLLOWED GUIDANCE SO THEY WERE NOT ADJUSTED MUCH. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... DIURNAL THUNDERSTORMS ARE POSSIBLE THROUGH THE PERIOD. CHANCES OF PRECIP WILL INCREASE A BIT MONDAY AND TUESDAY AS A LOW APPROACHES. TIMING AND CHANCES ARE SOMEWHAT QUESTIONABLE THIS FAR OUT WITH SOME MODEL DISAGREEMENT. TEMPERATURES WILL CONTINUE TO INCREASE THROUGH WEDNESDAY. && .AVIATION /19Z WEDNESDAY THROUGH MONDAY/... 18Z WEDNESDAY THROUGH 18Z THURSDAY... CONVECTION IS FIRING BACK UP ATTM...AS ATMOSPHERE IS BECOMING MORE UNSTABLE WITH AFTERNOON HEATING. EXPECT STRONG GUSTY WINDS...AND BRIEF MVFR/IFR CONDITIONS IN VICINITY OF STORMS. PATCHY FOG OR MVFR STRATUS IS EXPECTED TO DEVELOP TONIGHT BETWEEN 06Z-12Z TONIGHT. CONDITIONS IMPROVE TO VFR AFTER 13Z THURSDAY BEFORE TROF MOVES THROUGH. TCU WILL BE COMMON AND EVEN A FEW STORMS MAY DEVELOP BY 18Z THURSDAY. FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z THURSDAY... FORECAST CONFIDENCE: MEDIUM. ALTERNATE SCENARIOS: TIMING OF CONVECTION THIS AFTERNOON AND THIS EVENING COULD VARY FROM CURRENT FORECAST. IN THE WAKE OF THE EVENING CONVECTION. TIMING OF THE DEVELOPMENT OF MVFR/IFR FOG COULD VARY. EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY OF WFO FORECAST TO AVAILABLE MODEL INFORMATION: H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS. L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL. UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05 EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01 CRW CONSISTENCY H H H H H H H H H H H H HTS CONSISTENCY H H H H H H H M M M M M BKW CONSISTENCY H H H H H H H H H H H H EKN CONSISTENCY H H M M M M M M M M L L PKB CONSISTENCY H H H H H H H H H H H H CKB CONSISTENCY H H M M M M M H H H H H AFTER 18Z THURSDAY... IFR CONDITIONS POSSIBLE IN ROUNDS OF SHOWERS/THUNDERSTORMS INTO FRIDAY...WITH POSSIBLE LOCAL FOG 06Z TO 12Z LATE AT NIGHT/EARLY MORNING. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JS/LS NEAR TERM...JS SHORT TERM...LS LONG TERM...LS AVIATION...JS
Hazardous weather outlook, Jun 11, 2:11 PM EDT, 1 hour 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 211 PM EDT WED JUN 11 2014 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>009-013- 014-024-025-121815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-LINCOLN-PUTNAM-MINGO-LOGAN- 211 PM EDT WED JUN 11 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. WVZ010-011-015>020-026>040-046-047-121815- PLEASANTS-TYLER-KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-BOONE- CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH- FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 211 PM EDT WED JUN 11 2014 ...SEVERE THUNDERSTORM WATCH 279 IN EFFECT UNTIL 9 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. HEAVY DOWNPOURS WITH THUNDERSTORMS COULD CAUSE WATER PROBLEMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jun 11, 2:09 PM EDT, 1 hour 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
209 PM EDT WED JUN 11 2014
WVZ025-026-111845-
BOONE WV-LOGAN WV-
209 PM EDT WED JUN 11 2014
...SPECIAL WEATHER STATEMENT FOR BOONE AND EASTERN LOGAN COUNTIES
UNTIL 245 PM EDT...
AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES SOUTHEAST
OF LOGAN...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH
THIS STORM. IN ADDITION...VERY HEAVY RAIN WILL FALL FROM THIS
STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL
ROADSIDE DITCHES AND SMALL STREAMS.
THIS STORM WILL BE NEAR BLAIR AROUND 220 PM...VAN AROUND 230 PM AND
PRENTER AROUND 240 PM.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3774 8196 3815 8176 3801 8148 3795 8156
3791 8157 3777 8168 3778 8168 3775 8176
3772 8172 3767 8179
50Special weather statement, Jun 11, 2:44 PM EDT, 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
244 PM EDT WED JUN 11 2014
WVZ015-016-026-036-111915-
BOONE WV-FAYETTE WV-KANAWHA WV-ROANE WV-
244 PM EDT WED JUN 11 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHERN ROANE...EASTERN BOONE...
NORTHWESTERN FAYETTE AND EASTERN KANAWHA COUNTIES UNTIL 315 PM EDT...
AT 235 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 5
MILES EAST OF CHARLESTON TO 16 MILES EAST OF MADISON...MOVING
NORTHEAST AT 40 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR ESKDALE AROUND 250 PM...SMITHERS AROUND 300
PM...POND GAP AROUND 310 PM AND BONNEVILLE AROUND 320 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-79 BETWEEN MILE
MARKERS 5 AND 25...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 69
AND 88.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3842 8156 3880 8127 3849 8126 3846 8128
3839 8125 3818 8125 3798 8145 3799 8146
3798 8149 3799 8151 3797 8154
50Special weather statement, Jun 11, 3:03 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 303 PM EDT WED JUN 11 2014 WVZ034-035-111930- RALEIGH WV-WYOMING WV- 303 PM EDT WED JUN 11 2014 ...SPECIAL WEATHER STATEMENT FOR EASTERN WYOMING AND CENTRAL RALEIGH COUNTIES UNTIL 330 PM EDT... AT 254 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES EAST OF PINEVILLE...MOVING NORTHEAST AT 40 MPH. WIND GUSTS TO 40 MPH AND HAIL UP TO NICKEL SIZE ARE POSSIBLE WITH THIS STORM. VERY HEAVY RAIN WILL FALL FROM THIS STORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THIS STORM WILL BE NEAR SOPHIA AROUND 310 PM...MACARTHUR AROUND 320 PM AND STANAFORD AROUND 330 PM. THIS WILL IMPACT THE FOLLOWING INTERSTATES...I-64 NEAR BECKLEY BETWEEN MILE MARKERS 120 AND 130...THE WEST VIRGINIA TURNPIKE BETWEEN MILE MARKERS 34 AND 52. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3758 8148 3789 8126 3781 8099 3749 8130 50
Special weather statement, Jun 11, 3:08 PM EDT, 28 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 308 PM EDT WED JUN 11 2014 WVZ015-027-036-037-111945- CLAY WV-FAYETTE WV-KANAWHA WV-NICHOLAS WV- 308 PM EDT WED JUN 11 2014 ...SPECIAL WEATHER STATEMENT FOR CLAY...NORTHERN FAYETTE...EASTERN KANAWHA AND SOUTHWESTERN NICHOLAS COUNTIES UNTIL 345 PM EDT... AT 308 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM 11 MILES WEST OF CLAY TO 6 MILES NORTHWEST OF FAYETTEVILLE...MOVING EAST AT 25 MPH. WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. THESE STORMS WILL BE NEAR PROCIOUS AROUND 320 PM...CLAY AROUND 330 PM...IVYDALE AROUND 340 PM AND MOUNT NEBO AROUND 350 PM. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3857 8098 3813 8082 3808 8129 3847 8141 50
Local storm report, Jun 11, 3:18 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
318 PM EDT WED JUN 11 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM HAIL GANDEEVILLE 38.70N 81.40W
06/11/2014 E1.00 INCH ROANE WV PUBLIC
QUARTER SIZE HAIL REPORTED AT THE INTERSECTION OF COX
FORK RD AND MOUNT LEBANON ROAD.
&&
EVENT NUMBER RLX1401019
ARBSpecial weather statement, Jun 11, 3:24 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
324 PM EDT WED JUN 11 2014
WVZ016-018-027-028-112000-
BRAXTON WV-CALHOUN WV-CLAY WV-ROANE WV-
324 PM EDT WED JUN 11 2014
...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN ROANE...SOUTHWESTERN
BRAXTON...SOUTHEASTERN CALHOUN AND CLAY COUNTIES UNTIL 400 PM EDT...
AT 322 PM EDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE FROM
13 MILES NORTHWEST OF CLAY TO 7 MILES NORTHWEST OF CLAY TO CLAY...
MOVING NORTHEAST AT 35 MPH.
WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THESE
STORMS. VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE
WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL
STREAMS.
THESE STORMS WILL BE NEAR LEFT HAND AROUND 330 PM...TARIFF AROUND 340
PM AND ORMA AROUND 350 PM.
THIS WILL IMPACT THE FOLLOWING INTERSTATE...I-79 BETWEEN MILE MARKERS
22 AND 54.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3858 8077 3832 8113 3849 8125 3853 8119
3853 8124 3852 8127 3855 8134 3879 8106
3876 8103 3874 8099 3872 8098 3873 8097
50The office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 8:04 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Wayne | 41 min |
| Jun 10, 8:31 PM EDT | Special Weather Statement | RLX | Boone, Lincoln, Logan, Mingo | 44 min |
| Jun 10, 8:38 PM EDT | Severe Thunderstorm Warning | RLX | Cabell, Jackson, Mason, Putnam | 37 min |
| Jun 10, 9:09 PM EDT | Special Weather Statement | RLX | Boone, Clay, Fayette, Kanawha, Raleigh, Wyoming | 66 min |
| Jun 10, 9:16 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Roane, Wirt, Wood | 44 min |
| Jun 10, 10:07 PM EDT | Special Weather Statement | RLX | Braxton, Clay, Nicholas, Roane, Webster | 53 min |
| Jun 10, 10:34 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Calhoun, Gilmer, Lewis, Nicholas, Randolph and 2 more | 41 min |
| Jun 10, 11:14 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Randolph, Taylor, Upshur | 46 min |
| Jun 10, 11:20 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 25 min |
| Jun 10, 11:27 PM EDT | Special Weather Statement | RLX | Pocahontas | 33 min |
| Jun 10, 11:48 PM EDT | Special Weather Statement | RLX | Harrison | 12 min |
| Jun 11, 1:35 PM EDT | Special Weather Statement | RLX | Logan | 25 min |
| Jun 11, 1:48 PM EDT | Special Weather Statement | RLX | McDowell | 27 min |
| Jun 11, 2:09 PM EDT | Special Weather Statement | RLX | Boone | 36 min |
| Jun 11, 2:36 PM EDT | Severe Thunderstorm Warning | RLX | McDowell, Raleigh, Wyoming | 24 min |
| Jun 11, 2:44 PM EDT | Special Weather Statement | RLX | Kanawha | 31 min |
| Jun 11, 2:49 PM EDT | Severe Thunderstorm Warning | RLX | Calhoun, Jackson, Roane, Wirt | 41 min |
| Jun 11, 3:03 PM EDT | Special Weather Statement | RLX | Raleigh | 27 min |
| Jun 11, 3:08 PM EDT | Special Weather Statement | RLX | Clay | 37 min |
| Jun 11, 3:24 PM EDT | Special Weather Statement | RLX | Clay | 36 min |
| Jun 11, 3:38 PM EDT | Special Weather Statement | RLX | Fayette | 37 min |
| Jun 11, 3:47 PM EDT | Severe Thunderstorm Warning | RLX | Fayette, Raleigh | 28 min |
| Jun 11, 4:21 PM EDT | Special Weather Statement | RLX | Gilmer | 24 min |
| Jun 11, 4:30 PM EDT | Special Weather Statement | RLX | Fayette | 30 min |
| Jun 11, 4:49 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison | 41 min |
| Jun 11, 5:09 PM EDT | Severe Thunderstorm Warning | RLX | Barbour, Harrison, Lewis, Upshur | 36 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.